Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Blacksburg, VA

June 22, 20084 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 22, 2008, 11:34 PM EDT for 4 counties in Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 11:34 PM EDT (03:34 UTC)
Expired
Jun 23, 2008, 4:43 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 230334
FFWRNK
VAC067-089-141-690-230930-
/O.NEW.KRNK.FF.W.0028.080623T0334Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  PATRICK COUNTY IN SOUTHWEST VIRGINIA
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 530 AM EDT.

* AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  PENHOOK TO FIGSBORO TO CHARITY TO 6 MILES SOUTHEAST OF ARARAT...OR
  ALONG A LINE EXTENDING FROM PENHOOK TO SYDNORSVILLE TO WOOLWINE TO
  FRANCISCO...MOVING EAST AT 14 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STUART...SNOW CREEK...SAGO...PHILPOTT DAM...CRITZ...SANVILLE...
  BASSETT...STANLEYTOWN...PENNS STORE...FIELDALE...SPENCER...
  COLLINSVILLE...VILLA HEIGHTS...HORSE PASTURE...MARTINSVILLE CITY...
  MARTINSVILLE AIRPORT...CHATMOSS...LEATHERWOOD...MOUNTAIN VALLEY...
  RIDGEWAY AND AXTON

RADAR INDICATES RAINFALL OF 2 TO 3 INCHES IN SCATTERED LOCATIONS. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3656 8057 3678 8035 3688 8006 3716 7973
      3704 7959 3698 7961 3695 7961 3695 7962
      3679 7965 3655 7973
TIME...MOT...LOC 0334Z 267DEG 12KT 3702 7953 3682 7984
          3678 8022 3653 8043

$$

JJ
3 follow-up statements
000 
WGUS71 KRNK 230436
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 AM EDT MON JUN 23 2008

VAC067-089-141-690-230930-
/O.CON.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
1231 AM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR THE 
CITY OF MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN 
PATRICK COUNTIES...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF PENHOOK TO SNOW 
CREEK...TO BASSETT TO 7 MILES SOUTHWEST OF CRITZ...MOVING EAST AT 14 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANLEYTOWN...PENNS STORE...SPENCER...FIELDALE...COLLINSVILLE...
FIGSBORO...VILLA HEIGHTS...HORSE PASTURE...MARTINSVILLE CITY...
MARTINSVILLE AIRPORT...CHATMOSS...LEATHERWOOD...RIDGEWAY...MOUNTAIN 
VALLEY AND AXTON.

RADAR ESTIMATED RAINFALL OF 2.5 TO 3.0 INCHES WAS WIDESPREAD ACROSS 
EASTERN PATRICK COUNTY...NORTHWEST HENRY COUNTY...AND SOUTHEAST 
FRANKLIN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE 
BY 130 AM. THIS WILL LIKELY CAUSE FLOODING ALONG SNOW CREEK...CRAB 
CREEK...GRASSY FORK...BIG CHESTNUT CREEK...REED CREEK AND LITTLE 
REED CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
      3704 7959 3698 7961 3696 7961 3693 7963
      3679 7965 3655 7973
TIME...MOT...LOC 0431Z 267DEG 12KT 3703 7929 3683 7960
          3679 7998 3654 8019

$$

JJ
000 
WGUS71 KRNK 230620
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EDT MON JUN 23 2008

VAC067-089-141-690-230930-
/O.CON.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
216 AM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR THE 
CITY OF MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN 
PATRICK COUNTIES...

AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. MODERATE SHOWERS MOVING 
THROUGH MAY BRING AN ADDITIONAL HALF INCH OF RAIN. HOWEVER...RUNOFF 
FROM EARLIER HEAVY RAIN WILL LIKELY CAUSE FLOODING ON CREEK AND 
SMALL STREAMS. 

THE FOLLOWING CREEKS HAD THE HEAVIEST RAINFALL AND ARE THE MOST 
LIKELY TO BE EXPERIENCING FLOODING...REED CREEK...LITTLE REED CREEK 
AND DANIEL CREEK IN HENRY COUNTY. ALSO SNOW CREEK...CRAB CREEK...
FINNEYS BRANCH AND GUTHRIE CREEK IN FRANKLIN COUNTY.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
      3704 7959 3698 7961 3696 7961 3693 7963
      3679 7965 3655 7973
TIME...MOT...LOC 0616Z 153DEG 1KT 3680 7989 3674 8003
          3659 8012

$$

JJ
000 
WGUS71 KRNK 230843
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT MON JUN 23 2008

VAC067-089-141-690-230851-
/O.CAN.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
441 AM EDT MON JUN 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF 
MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN PATRICK 
COUNTIES...

HEAVY RAIN ENDED ACROSS THE WARNED AREA AROUND 100 AM. RADAR 
ESTIMATED WIDESPREAD RAINFALL AMOUNTS OF AROUND 3 INCHES...AND ONE 
AUTOMATED RAIN GAGE RECORDED OVER 6 INCHES. THERE HAVE BEEN NO 
REPORTS OF FLOODING. ANY CREEKS OR SMALL STREAMS THAT CAME OUT OF 
THEIR BANKS HAVE LIKELY RECEDED BY NOW...SO THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
      3704 7959 3698 7961 3696 7961 3693 7963
      3679 7965 3655 7973
TIME...MOT...LOC 0841Z 153DEG 1KT 3684 7991 3678 8005
          3663 8014

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 10:08 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 22, 10:08 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE
MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH
PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE
COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS
MOUNTAINS LATE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
HAD ANOTHER QUICK UPDATE TO EXTEND WATCH 594 THRU MIDNIGHT GIVEN
CONTINUING COVERAGE OF STRONG/SVR STORMS. HAVE DROPPED SOME
COUNTIES TO THE NORTHWEST...SE WV AND THE VA BORDER COUNTIES. I
ALSO UPDATED THE WEATHER TO REFLECT COVERAGE FROM THE NEW RIVER
VALLEY...NORTHEAST INTO THE SRN SHEN VALLEY. DESPITE BOUNDARY
LAYER COOLING...00Z RNK RAOB SHOWS PLENTY OF INTSBAILITY FOR THE
BROKEN LINE OF STSTMS TO TAP AS THEY MOVE INTO THE FOOTHILLS AND
PIEDMONT.

AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY
LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY
STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME
DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN
THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A
RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED
CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO
SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST
CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND
ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR
EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH
HIGHEST IN THE WEST LATE.

WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE
EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC
BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN
KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO HAVE
KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE
EAST.

AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS
OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR
HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST
AND 70S TO NEAR 80 WEST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH
ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS
CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR
DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE
STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON
TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS
FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE
AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW
DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT
NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH
OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE
STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN
RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE
CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND
THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SCTD STRONG AND SEVERE THUNDERSTORMS WILL PERSIST ACROSS PARTS OF
THE AREA THIS EVENING ASSOCIATED WITH SEVERAL BANDS OF TSRA. WILL
CONTINUE TO KEEP MIX OF VCTS AND TEMPO TSRA MENTION UNTIL A COUPLE
HOURS AFTER LOSS OF HEATING. OTRW MAINTAINING VFR OUTSIDE OF
STORMS EARLY THIS EVENING WITH BRIEF MVFR/IFR DURING THEIR
PASSAGE.

MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR
AT LWB/DAN...AND PERHAPS LYH/BLF.

STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON
ESPCLY OVER THE EAST AS COLD POOL ALOFT PUSHES ACROSS THE
MOUNTAINS. OTRW WILL INCLUDE A CB MENTION MOST AREAS WITH VFR/MVFR
CIGS IN THE AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED
AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JH/JJ
SHORT TERM...KM/SK
LONG TERM...KM
AVIATION...JH/JS/SK
Hazardous weather outlook, Jun 22, 7:57 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT SUN JUN 22 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-240000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
757 PM EDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 22, 8:47 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             BLACKSBURG              37.23N 80.42W
06/22/2008  M1.25 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            PINE RIDGE DRIVE

0838 PM     HAIL             1 N BLACKSBURG          37.25N 80.42W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

&&

DOC
Local storm report, Jun 22, 9:04 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             6 W NEW CASTLE          37.50N 80.23W
06/22/2008  M0.75 INCH       CRAIG              VA   PUBLIC

0852 PM     HAIL             5 NE BLACKSBURG         37.28N 80.35W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            AT IRONTO

&&

DOC
Local storm report, Jun 22, 9:27 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             SHAWSVILLE              37.17N 80.27W
06/22/2008  M0.88 INCH       MONTGOMERY         VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 9:37 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             ELLISTON                37.22N 80.23W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 10:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             5 SE MONETA             37.13N 79.57W
06/22/2008  M0.88 INCH       BEDFORD            VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 11:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     4 NE BOONES MILL        37.16N 79.90W
06/22/2008                   FRANKLIN           VA   LAW ENFORCEMENT

            TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:10 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig65 min
Jun 22, 8:26 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Roanoke, City of Salem64 min
Jun 22, 8:48 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington57 min
Jun 22, 8:52 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig53 min
Jun 22, 9:03 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick53 min
Jun 22, 9:14 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more61 min
Jun 22, 9:24 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Montgomery, Pulaski, Wythe, City of Radford52 min
Jun 22, 9:50 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt55 min
Jun 22, 10:08 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick67 min
Jun 22, 10:17 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania58 min
Jun 22, 10:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg53 min
Jun 22, 10:39 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick53 min
Jun 22, 11:09 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Halifax, Henry, Patrick and 2 more66 min
Jun 23, 12:43 AM EDTFlash Flood WarningRNKPittsylvania4 hr

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.